Alert archive / Hawaii / Flash Flood Watches in 2012
Flash Flood Watch 2, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood watch at Mar 4, 2012, 7:12 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 68 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2012, 7:12 AM HST (17:12 UTC)
- Expired
- Mar 7, 2012, 3:07 AM HST
- In force
- 68 hr
- Issued by
- NWS Honolulu, HI
- Flood severity
- None
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1133 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125 WGHW60 PHFO 041712 FFAHFO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 712 AM HST SUN MAR 4 2012 ...FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU... .A MOIST AND UNSTABLE AIR MASS OVER THE WESTERN PORTION OF THE ISLAND CHAIN IS RESULTING IN CONDITIONS THAT ARE CONDUCIVE FOR THE DEVELOPMENT OF HEAVY RAIN AND THUNDERSTORMS. A FRONT APPROACHING FROM THE NORTH WILL BRING ADDITIONAL MOISTURE...THAT WILL INTERACT WITH A DEVELOPING LOW ALOFT NORTHWEST OF KAUAI...TO MAINTAIN THE THREAT OF FLOODING RAIN THROUGH TONIGHT. HIZ001>011-050615- /O.NEW.PHFO.FF.A.0002.120304T1712Z-120305T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 712 AM HST SUN MAR 4 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WATCH FOR KAUAI...NIIHAU AND OAHU * THROUGH LATE TONIGHT. * SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS. * ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR FLASH FLOODING TO OCCUR. MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ BIRCHARD
8 follow-up statements
893 WGHW60 PHFO 050050 FFAHFO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 250 PM HST SUN MAR 4 2012 ...FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU... .A MOIST AND UNSTABLE AIR MASS OVER THE WESTERN PORTION OF THE ISLAND CHAIN IS RESULTING IN CONDITIONS THAT ARE CONDUCIVE FOR THE DEVELOPMENT OF HEAVY RAIN AND THUNDERSTORMS. A FRONT APPROACHING FROM THE NORTH WILL BRING ADDITIONAL MOISTURE...THAT WILL INTERACT WITH A DEVELOPING LOW ALOFT NORTHWEST OF KAUAI...TO MAINTAIN THE THREAT OF FLOODING RAIN THROUGH MONDAY. HIZ001>011-051430- /O.EXT.PHFO.FF.A.0002.000000T0000Z-120306T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 250 PM HST SUN MAR 4 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * KAUAI...NIIHAU AND OAHU. * THROUGH MONDAY AFTERNOON. * SLOW MOVING HEAVY SHOWERS AND THUNDERSTORMS. * ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR FLASH FLOODING TO OCCUR. MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ BRENCHLEY
652 WGHW60 PHFO 051310 FFAHFO FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 310 AM HST MON MAR 5 2012 ...FLASH FLOOD WATCH FOR NIIHAU KAUAI AND OAHU... .THE THREAT OF FLOODING RAIN CONTINUES OVER KAUAI COUNTY AND OAHU TODAY AS A MOIST AND UNSTABLE AIR MASS PERSISTS OVER THE ISLANDS... WHILE GROUNDS ARE ALREADY SATURATED DUE TO RECENT HEAVY RAINS. HIZ001>011-060215- /O.CON.PHFO.FF.A.0002.000000T0000Z-120306T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 310 AM HST MON MAR 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * KAUAI...NIIHAU AND OAHU. * THROUGH THIS AFTERNOON. * HEAVY RAINS AND THUNDERSTORMS. * ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR FLASH FLOODING TO OCCUR. MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ HUI
386 WGHW60 PHFO 052025 FFAHFO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 1025 AM HST MON MAR 5 2012 ...FLASH FLOOD WATCH FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI... .THE THREAT OF FLOODING RAIN CONTINUES OVER KAUAI HONOLULU AND MAUI COUNTIES TODAY AS A MOIST AND UNSTABLE AIR MASS PERSISTS OVER THE ISLANDS. GROUNDS ARE ALREADY SATURATED DUE TO RECENT HEAVY RAINS. HIZ012>022-060930- /O.EXB.PHFO.FF.A.0002.000000T0000Z-120307T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA- KAHOOLAWE-MAUI WINDWARD WEST-MAUI LEEWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA- HALEAKALA SUMMIT- 1025 AM HST MON MAR 5 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE KAHOOLAWE...LANAI...MAUI AND MOLOKAI * THROUGH TUESDAY AFTERNOON. * HEAVY RAINS AND THUNDERSTORMS. * ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR FLASH FLOODING TO OCCUR. MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ HIZ001>011-060930- /O.EXT.PHFO.FF.A.0002.000000T0000Z-120307T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- 1025 AM HST MON MAR 5 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * KAUAI...NIIHAU AND OAHU. * THROUGH TUESDAY AFTERNOON. * HEAVY RAINS AND THUNDERSTORMS. * ROCK SLIDES AND PROPERTY DAMAGE ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR FLASH FLOODING TO OCCUR. MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ FOSTER
920 WGHW60 PHFO 060023 FFAHFO FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 223 PM HST MON MAR 5 2012 ...FLASH FLOOD WATCH FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI... HIZ001>022-061430- /O.CON.PHFO.FF.A.0002.000000T0000Z-120307T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- 223 PM HST MON MAR 5 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * KAHOOLAWE...KAUAI...LANAI...MAUI...MOLOKAI...NIIHAU AND OAHU. * THROUGH TUESDAY AFTERNOON. * HEAVY RAINS AND THUNDERSTORMS. * THE THREAT OF FLOODING RAIN CONTINUES OVER KAUAI HONOLULU AND MAUI COUNTIES THROUGH LATE TUESDAY AFTERNOON AS A MOIST AND UNSTABLE AIR MASS PERSISTS OVER THE ISLANDS. GROUNDS ARE ALREADY SATURATED DUE TO RECENT HEAVY RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR FLASH FLOODING TO OCCUR. MONITOR THE LATEST FORECASTS AND BE PREPARED TO TAKE IMMEDIATE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED. && $$ FOSTER
845 WGHW60 PHFO 061350 FFAHFO FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 350 AM HST TUE MAR 6 2012 ...FLASH FLOOD WATCH CONTINUES THROUGH 6 PM TODAY FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI... HIZ001>022-070300- /O.CON.PHFO.FF.A.0002.000000T0000Z-120307T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- 350 AM HST TUE MAR 6 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * KAHOOLAWE...KAUAI...LANAI...MAUI...MOLOKAI...NIIHAU AND OAHU. * THROUGH THIS AFTERNOON. * THE THREAT OF HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE OVER KAUAI...HONOLULU AND MAUI COUNTIES TODAY...AS A TROUGH IN THE UPPER ATMOSPHERE WEST OF KAUAI WILL KEEP THE ATMOSPHERE UNSTABLE. WITH THE GROUND SATURATED ON KAUAI AND OAHU...ANY ADDITIONAL RAINFALL WILL BRING INCREASED RUNOFF THAT COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR FLASH FLOODING TO OCCUR. && $$ BIRCHARD
930 WGHW60 PHFO 070207 FFAHFO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 407 PM HST TUE MAR 6 2012 ...FLASH FLOOD WATCH CONTINUES THROUGH 6 AM WEDNESDAY FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI... HIZ001>022-071515- /O.EXT.PHFO.FF.A.0002.000000T0000Z-120307T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- 407 PM HST TUE MAR 6 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * KAHOOLAWE...KAUAI...LANAI...MAUI...MOLOKAI...NIIHAU AND OAHU. * THROUGH LATE TONIGHT. * THE THREAT OF HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE OVER KAUAI...HONOLULU AND MAUI COUNTIES TODAY...AS A TROUGH IN THE UPPER ATMOSPHERE OVER KAUAI WILL KEEP THE ATMOSPHERE UNSTABLE. WITH THE GROUND SATURATED ON KAUAI AND OAHU...ANY ADDITIONAL RAINFALL WILL BRING INCREASED RUNOFF THAT COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR FLASH FLOODING TO OCCUR. && $$ MORRISON
493 WGHW60 PHFO 070243 CCA FFAHFO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 443 PM HST TUE MAR 6 2012 ...FLASH FLOOD WATCH CONTINUES THROUGH 6 AM WEDNESDAY FOR NIIHAU KAUAI OAHU MOLOKAI LANAI AND MAUI... HIZ001>022-071600- /O.COR.PHFO.FF.A.0002.000000T0000Z-120307T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- 443 PM HST TUE MAR 6 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * KAHOOLAWE...KAUAI...LANAI...MAUI...MOLOKAI...NIIHAU AND OAHU. * THROUGH LATE TONIGHT. * THE THREAT OF HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE OVER KAUAI...HONOLULU AND MAUI COUNTIES TONIGHT...AS A TROUGH IN THE UPPER ATMOSPHERE OVER KAUAI WILL KEEP THE ATMOSPHERE UNSTABLE. WITH THE GROUND SATURATED ON KAUAI AND OAHU...ANY ADDITIONAL RAINFALL WILL BRING INCREASED RUNOFF THAT COULD RESULT IN FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS VERY DANGEROUS. REMEMBER THAT IT DOES NOT HAVE TO BE RAINING HEAVILY WHERE YOU ARE FOR FLASH FLOODING TO OCCUR. && $$ MORRISON
087 WGHW60 PHFO 071307 FFAHFO FLOOD WATCH NATIONAL WEATHER SERVICE HONOLULU HI 307 AM HST WED MAR 7 2012 ...FLASH FLOOD WATCH CANCELLED... .THE UPPER TROUGH AND SURFACE FRONT THAT BROUGHT TORRENTIAL RAINS TO PORTIONS OF THE STATE HAVE WEAKENED AND MOVED EAST OF THE ISLANDS. THE THREAT OF PERSISTENT HEAVY RAIN HAS FINALLY DIMINISHED...AND THE FLASH FLOOD WATCH IS CANCELLED. HIZ001>022-071415- /O.CAN.PHFO.FF.A.0002.000000T0000Z-120307T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-KAUAI MOUNTAINS- OAHU SOUTH SHORE-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU- OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS-MOLOKAI WINDWARD- MOLOKAI LEEWARD-LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- MAUI WINDWARD WEST-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- WINDWARD HALEAKALA-LEEWARD HALEAKALA-HALEAKALA SUMMIT- 307 AM HST WED MAR 7 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR KAHOOLAWE...KAUAI...LANAI...MAUI... MOLOKAI...NIIHAU AND OAHU HAS BEEN CANCELLED. A PUBLIC INFORMATION STATEMENT ISSUED TUESDAY AFTERNOON...PNSHFO...CONTAINS SOME OF THE MORE SIGNIFICANT RAIN TOTALS THAT OCCURRED ON KAUAI AND OAHU BETWEEN SATURDAY AND TUESDAY. $$ BIRCHARD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood watch went out at Mar 4, 4:00 AM HST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 4, 4:00 AM HST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN MAR 4 2012 .SYNOPSIS... UNSETTLED WEATHER CONTINUES TODAY...AND MAY PERSIST THROUGH THE MIDDLE OF THE WEEK. TRADE WINDS WILL INCREASE TONIGHT AND MONDAY NEAR KAUAI...WHILE MUCH LIGHTER WINDS CONTINUE OVER REST OF THE STATE. A LARGE NORTH-NORTHEAST SWELL WILL PRODUCE HAZARDOUS SURF ALONG THE WINDWARD SIDES OF THE ISLANDS BEGINNING MONDAY. STRONG TRADE WINDS WILL AFFECT THE STATE TOWARDS THE LATER PART OF THE WEEK AS A STRONG SURFACE HIGH MOVE TO FAR NORTH NORTHEAST OF THE ISLANDS. && .DISCUSSION... MUCH OF THE HEAVY RAIN CONTINUE TO AFFECT KAUAI EARLY THIS MORNING AND UNFORTUNATELY THE WEATHER SITUATION THERE IS NOT IMPROVING ANY TIME SOON. LATEST RADAR DATA STILL SHOW MORE SHOWERS HEADING TOWARDS THE GARDEN ISLAND AT THIS TIME. ELSEWHERE...THERE ARE ALSO SOME SHOWERS IN THE OAHU AND BIG ISLAND VICINITY. A WINTER WINTER ADVISORY REMAINS IN EFFECT FOR THE SUMMITS OF THE BIG ISLAND AS SNOW AND OR ICE ACCUMULATION IS STILL POSSIBLE TODAY. MAUI COUNTY HAS EXPERIENCED THE LEAST WEATHER OVERNIGHT...THOUGH SOME SHOWERS HAVE DEVELOPED OVER WEST MAUI IN THE PAST HOUR. THE UNSETTLED WEATHER IS EXPECTED TO PREVAIL TODAY AS A PERSISTENT SURFACE TROUGH REMAINS NEAR THE ISLAND VICINITY. LOOK FOR LOCALLY HEAVY SHOWERS WITH THUNDERSTORMS POSSIBLE...ESPECIALLY FOR KAUAI. A FRONT/SHEARLINE IS STILL EXPECTED TO MOVE NEAR KAUAI LATER TONIGHT INTO MONDAY. IT WILL BRING AN INCREASE IN THE WINDS TO KAUAI...WITH LIGHTER WINDS CONTINUING FOR THE REST OF THE STATE. THERE ARE STILL DISAGREEMENTS BETWEEN LATEST MODELS UPON THE TIMING OF THE ADVANCING FRONT/SHEARLINE...THOUGH LOOKS LIKE WET WEATHER WILL REMAIN OVER THE ISLANDS THROUGH EARLY PART OF THIS WEEK. LIGHTER WINDS WILL LINGER OVER THE EASTERN ISLANDS AS WELL THROUGH TUESDAY...THEN STRONGER TRADE WINDS ARE EXPECTED TO SPREAD THROUGHOUT THE ISLAND CHAIN BY WEDNESDAY. MOISTURE FROM THE DISSIPATING FRONT/SHEARLINE WILL KEEP THE ISLANDS WET AT LEAST THROUGH THE MIDDLE OF THE WEEK. A STRONG SURFACE HIGH IS STILL EXPECTED TO MOVE TO FAR NORTH NORTHEAST OF THE STATE TOWARDS THE LATER PART OF THIS WEEK...BRINGING STRONG TRADE WINDS TO THE ISLANDS. && .AVIATION... AN AIRMET FOR MOUNTAIN OBSCURATION CONTINUES KAUAI OAHU AND THE BIG ISLAND DUE TO LOW CLOUDS AND SHRA. THUNDERSTORMS HAVE BEEN PULSING AROUND THE STATE WITH CLOUD TOPS OVER 30000 FEET. && .MARINE... A HIGH SURF ADVISORY CONTINUES FOR THE NORTH AND WEST OF THE SMALLER ISLANDS TODAY AS THE LARGE NORTHWEST SWELL ROLLS IN. THIS SWELL WILL MAINTAIN ITS HEIGHTS EVEN AS THE PERIOD DROPS SLIGHTLY TONIGHT INTO TUESDAY WHILE TURNING MORE NORTH. THIS NNE SWELL WILL PROBABLY BRING WARNING LEVEL SURF TO THE E FACING SHORES...WITH ADVISORY LEVEL SURF PERSISTING ALONG N FACING SHORES MONDAY AND TUESDAY. THIS HAZARDOUS SURF EPISODE IS EXPECTED TO CONTINUE THROUGH THE MIDDLE OF THE WEEK. THE BUILDING OF SEAS AND SWELL WILL BRING SMALL CRAFT CONDITIONS TO WATERS AROUND KAUAI TODAY...THEN MAY SPREADING STATEWIDE IN THE NEXT COUPLE OF DAYS. && .HFO WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FOR BIG ISLAND SUMMITS UNTIL 6 PM HST THIS EVENING. HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR EXPOSED WEST FACING SHORES OF OAHU. HIGH SURF ADVISORY UNTIL 6 AM HST TUESDAY FOR EXPOSED NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS. && HUI
In the hours before
Local storm report, Mar 4, 5:12 AM HST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
512 AM HST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM FLASH FLOOD HANALEI 22.21N 159.50W
03/03/2012 KAUAI HI EMERGENCY MNGR
HANALEI RIVER BRIDGE REPORTED CLOSED APPROXIMATELY AROUND
1025PM.
&&
ELUTUMCMLocal storm report, Mar 4, 5:19 AM HST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
519 AM HST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM FLASH FLOOD 6 W LIHUE 21.98N 159.45W
03/04/2012 KAUAI IN KAUAI HI EMERGENCY MNGR
PORTION OF KAUMUALII HIGHWAY BETWEEN MILE MARK 4 AND
MALUHIA JUNCTION CLOSED.
&&
ELUTUMCMLocal storm report, Mar 4, 5:45 AM HST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
545 AM HST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM FLASH FLOOD W LIHUE 21.98N 159.35W
03/04/2012 KAUAI IN KAUAI HI EMERGENCY MNGR
ROAD CLOSURES DUE TO FLOODING - KALOA RD, WAHA RD, AND
KAHAWILI HIGHWAY. LANDSLIDE - ON KUHIO HIGHWAY NEAR
LUMAHAI RD. NEAR MILE MARKER 5.
&&
ELUTUMCMLocal storm report, Mar 4, 5:45 AM HST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HONOLULU HI
545 AM HST SUN MAR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM FLASH FLOOD W LIHUE 21.98N 159.35W
03/04/2012 KAUAI IN KAUAI HI EMERGENCY MNGR
ROAD CLOSURES DUE TO FLOODING - KOLOA RD AND WAHA RD.
LANDSLIDE - ON KUHIO HIGHWAY NEAR MILE MARKER 5 - NEAR
LUMAHAI.
&&
ELUTUMCMThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 2:46 PM HST | Areal Flood Advisory | HFO | Kauai | 6 hr |
| Mar 3, 3:12 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 5 days |
| Mar 3, 4:47 PM HST | Areal Flood Advisory | HFO | Hawaii | 3 hr |
| Mar 3, 5:44 PM HST | Small Craft Advisory | HFO | 9 days | |
| Mar 3, 8:46 PM HST | Flash Flood Warning | HFO | Kauai | 12 hr |
| Mar 3, 11:20 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Mar 3, 11:21 PM HST | Areal Flood Advisory | HFO | Hawaii | 100 min |
| Mar 4, 12:12 AM HST | Flash Flood Warning | HFO | Honolulu | 3 hr |
| Mar 4, 5:58 AM HST | Areal Flood Advisory | HFO | Honolulu | 15 hr |
| Mar 4, 8:49 AM HST | Flash Flood Warning | HFO | Kauai | 33 hr |
| Mar 4, 12:14 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 4, 1:12 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Mar 4, 1:15 PM HST | Special Marine Warning | HFO | 2 hr |
Nearby
Flash Flood Watches in Hawaii, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.